Alert archive / Ohio / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Wilmington, OH

May 4, 2012Madison County, Ohio

NWS Wilmington, OH issued this flash flood warning at May 4, 2012, 8:16 PM EDT for Madison County, Ohio. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 8:16 PM EDT (00:16 UTC)
Expired
May 4, 2012, 10:15 PM EDT
In force
119 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Madison County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WGUS51 KILN 050016
FFWILN
OHC097-050215-
/O.NEW.KILN.FF.W.0012.120505T0016Z-120505T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MADISON COUNTY IN CENTRAL OHIO...

* UNTIL 1015 PM EDT.

* AT 811 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED  
  HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED FROM 1.5 TO 
  NEARLY 2 INCHES OF RAIN HAD FALLEN SINCE 7 PM. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  1 TO 1.5 INCHES POSSIBLE THROUGH 1015 PM EDT. RUNOFF FROM THIS   
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...JEFFERSON...
LONDON...CHOCTAW LAKE AND MOUNT STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.

&&

LAT...LON 4011 8321 4005 8323 4004 8326 4000 8326
      3994 8324 3992 8325 3987 8324 3970 8326
      3972 8360 3989 8356 4001 8351 4011 8350

$$
1 follow-up statement
120 
WGUS71 KILN 050212
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 PM EDT FRI MAY 4 2012

OHC097-050220-
/O.EXP.KILN.FF.W.0012.000000T0000Z-120505T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON OH-
1012 PM EDT FRI MAY 4 2012

...THE FLASH FLOOD WARNING FOR MADISON COUNTY WILL EXPIRE AT 1015 PM
EDT...

THERE WERE REPORTS OF STANDING HIGH WATER THROUGH THE COUNTY. NO 
RUSHING WATER WAS BEING REPORTED AS WELL AS NO ROADS CLOSED AT THIS 
TIME. A FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM. 

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM SATURDAY. BE ALERT 
FOR ADDITIONAL RAINFALL WHICH MAY CAUSE FLASH FLOODING TO OCCUR.

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4011 8321 4005 8323 4004 8326 4000 8326
      3994 8324 3992 8325 3987 8324 3970 8326
      3972 8360 3989 8356 4001 8351 4011 8350

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:59 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 4, 3:59 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT FRI MAY 4 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE REGION TONIGHT INTO
SATURDAY...RESULTING IN A CHANCE OF THUNDERSTORMS. DRIER
CONDITIONS ARE EXPECTED ON SUNDAY...BEFORE ANOTHER CHANCE OF
THUNDERSTORMS RETURNS FOR MONDAY. ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH EARLY NEXT WEEK.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS IS SHOWING A COLD FRONT STRETCHING FROM
SOUTHERN LOWER MICHIGAN...ACROSS NORTHERN OHIO INTO CENTRAL
PENNSYLVANIA. THIS FRONT IS FORECAST TO SAG SLOWLY SOUTH
INTO OUR AREA OVERNIGHT TONIGHT.

AHEAD OF THE FRONT...ISOLATED TO SCATTERED THUNDERSTORMS HAVE
DEVELOPED THIS AFTERNOON. SOME MORNING CLOUDINESS ACROSS MUCH OF
THE AREA LIMITED INSTABILITY INITIALLY...BUT WE HAVE WARMED UP
ENOUGH NOW TO PUSH ML CAPES INTO THE 1000 TO 1500 J/KG RANGE WITH
SOME ADDITIONAL DESTABILIZATION LIKELY THROUGH LATE AFTERNOON.
MOST OF THE SHORT RANGE MESOSCALE MODELS ARE INDICATING THIS
ACTIVITY BECOMING MORE WIDESPREAD THROUGH LATE AFTERNOON WITH IT
THEN PUSHING SOUTH INTO SOUTHERN PORTIONS OF OUR FA THROUGH LATE
EVENING. THIS SEEMS REASONABLE...ALTHOUGH COVERAGE AT THIS POINT IS
NOT QUITE AS WIDESPREAD AS WHAT THE MODELS ARE INDICATING. AT ANY
RATE...WILL ALLOW FOR CHANCE POPS TO PROGRESS INTO LIKELY CATEGORY
THROUGH LATE AFTERNOON INTO EARLY EVENING AS BETTER COVERAGE
PUSHES SOUTH.

OTHER CONCERN IS LINE OF THUNDERSTORMS PUSHING EAST SOUTHEAST
ACROSS SOUTHWEST INDIANA ATTM. THIS IS IN AN AREA OF BETTER DEEP
LAYER SHEAR THAT NOSES INTO THE SOUTHWEST PORTION OF OUR FA.
GENERALLY EXPECT THIS PCPN TO CONTINUE TO RIDE EAST SOUTHEAST
ALONG THE BETTER INSTABILITY AXIS...BUT SUPPOSE THE NORTHERN EDGE
COULD CLIP OUR FAR SOUTHWESTERN COUNTIES. BEST CHANCE FOR SEVERE
WILL BE WITH THESE THUNDERSTORMS GIVEN THE BETTER SHEAR VALUES
PRESENT ACROSS OUR SOUTHWEST. ELSEWHERE...SHEAR IS QUITE WEAK
THROUGH THIS EVENING WHICH SHOULD HELP LIMIT SEVERE THREAT. THIS
LIGHT SHEAR/WIND REGIME WILL HOWEVER RESULT IN SOME SLOW MOVING
STORMS AND SOME OF THE FORECAST SOUNDINGS ARE HINTING AT THE
POSSIBILITY OF SOME BACK BUILDING STORMS. THIS COULD LEAD TO SOME
LOCALLY HEAVY RAINFALL AMOUNTS AS PWS WILL BE IN THE 1.2 TO
POSSIBLY AS HIGH AS 1.5 INCH RANGE. WIDESPREAD FLOOD THREAT IS
NOT TOTALLY CLEAR CUT THOUGH AS LOW LEVEL FORCING AND MOISTURE
TRANSPORT FIELDS ARE NOT TERRIBLY IMPRESSIVE...WITH BETTER SIGNALS
GENERALLY REMAINING TO OUR SOUTH. BETWEEN THIS AND THE FACT THAT
HEAVY PCPN THIS MORNING MAINLY REMAINED JUST SOUTH AND EAST OF OUR
FA...HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH AT THE MOMENT.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO PUSH SOUTH ON SATURDAY BEFORE
STALLING OUT ALONG OR JUST SOUTH OF THE OHIO RIVER. WITH THE
FRONT LINGERING IN THE VICINITY...WILL HANG ON TO SOME CHANCE POPS
ACROSS THE SOUTH THROUGH THE DAY. EXPECT ANY ACTIVITY TO BE MORE
DIURNALLY DRIVEN WITH CHANCES TAPERING OFF THROUGH THE EVENING
HOURS. WITH SOME SLIGHTLY COOLER AIR FILTERING IN BEHIND THE
FRONT...EXPECT HIGHS TO RANGE FROM THE MID 70S FAR NORTH TO THE
LOWER 80S IN THE FAR SOUTH ON SATURDAY.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FORECAST IS IN LOWER THAN AVERAGE CONFIDENCE FOR THE BETTER PART OF
NEXT WEEK. HPC FORECASTS ARE GIVING CHANCES OF PRECIPITATION WHICH
IS IN OPPOSITION TO WHAT WOULD BE EXPECTED GIVEN THEIR OWN MANUAL
PROGS. THE PROGS HAVE HIGH PRESSURE AND NORTHERLY FLOW OVER THE OHIO
VALLEY AFTER FRONTAL PASSAGE WHICH BISECTS OHIO AT 12Z TUESDAY. I
COULD SEE SOME LINGERING COLD POOL SHOWERS FOR THE DAYTIME PERIOD ON
WEDNESDAY OR EVEN THURSDAY...GENERALLY LIGHT STUFF. HOWEVER THEIR
GUIDANCE WAS 30 AND 40 PERCENT FOR WEDNESDAY AND THURSDAY WHICH IS
ENTIRELY TOO HIGH. WILL CONTINUE A DRY FORECAST FOR MID WEEK ONWARD
AND KEEP A COOL START WEDNESDAY WITH A SLIGHT WARMUP GIVEN MORE SUN
THAN NOT EACH SUCCESSIVE DAY BEYOND WEDNESDAY.

UNTIL THE FROPA EARLY TUESDAY...MODELS ARE IN FAIR AGREEMENT WITH
ONE ANOTHER AND HAVE HIGH PRESSURE SUNDAY GIVE WAY TO THE LOW AND
SUBSEQUENT COLD FRONT MONDAY AND OVERNIGHT.

TEMPERATURES WILL BE ABOVE NORMAL AHEAD OF MONDAYS SYSTEM AND THEN
DROP TO NEAR NORMAL IN THE COLDER AIR FOUND BEHIND IT.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
THIS EVENING AHEAD OF A WEAK FRONTAL BOUNDARY. MVFR/IFR CONDITIONS
WILL OCCUR IN HEAVIER STORMS. HAVE HELD OFF FORECASTING ANY TEMPOS FOR
NOW UNTIL CONVECTION TIMING BECOMES MORE APPARENT. HOWEVER...THE BEST
CHANCES FOR REDUCED VSBYS/CIGS DUE TO CONVECTION WILL BE BETWEEN
THE 23Z TO 06Z TIME FRAME. AFTER THAT...FOG/MIST MAY
DEVELOP...ESPECIALLY AT THOSE LOCATIONS THAT RECEIVE RAINFALL THIS
EVENING. CIGS WILL ALSO LOWER BEHIND THE CONVECTION AND WILL
REMAIN MVFR ACROSS THE AREA FOR THE REMAINDER OF THE NIGHT.

AFTER SUNRISE SATURDAY...CIGS WILL GRADUALLY IMPROVE TO
VFR...HOWEVER MAY TAKE UNTIL THE AFTERNOON TO DO SO ACROSS THE
NORTHERN TERMINALS.

OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY. THUNDERSTORMS POSSIBLE
AGAIN MONDAY AFTERNOON AND NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...FRANKS
AVIATION...LATTO
Hazardous weather outlook, May 4, 4:15 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT FRI MAY 4 2012

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-052015-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
415 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE. IN ADDITION...A FEW OF THE STORMS
MAY APPROACH SEVERE LIMITS THIS EVENING...WITH DAMAGING WIND THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-052015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
415 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 6:56 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT FRI MAY 4 2012

OHZ026-034-035-042>046-051>056-062>065-073-074-050100-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
CHILLICOTHE...LOGAN
656 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND WEST CENTRAL OHIO
THIS EVENING...

AT 655 PM EDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS
DEVELOPING ACROSS CENTRAL AND WEST CENTRAL OHIO. THESE STORMS HAVE
GENERALLY BEEN SLOWLY MOVING EASTWARD AROUND 15 TO 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH
THESE STORMS...ALTHOUGH SOME STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

IN ADDITION...THE SLOW MOVEMENT OF THESE STORMS COMBINED WITH
HEAVY RAINFALL MAY LEAD TO SOME LOCALIZED FLOODING.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
Local storm report, May 4, 7:20 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     FLOOD            LEWIS CENTER            40.20N 83.01W
05/04/2012                   DELAWARE           OH   TRAINED SPOTTER

            STANDING WATER ON ROADS WITH DEPTH REPORTED TO BE JUST
            ABOVE CAR TIRES.

&&

KURZ
Local storm report, May 4, 7:35 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLOOD            3 NE POWELL             40.20N 83.03W
05/04/2012                   DELAWARE           OH   TRAINED SPOTTER

            ABOUT 3 INCHES OF STANDING WATER REPORTED TO BE ON US 23
            NEAR HOME ROAD. WATER IS SPILLING ONTO ROAD FROM ADJACENT
            FIELDS.

&&

KURZ
Local storm report, May 4, 7:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             5 E LONDON              39.89N 83.35W
05/04/2012  E0.88 INCH       MADISON            OH   BROADCAST MEDIA

&&

SNYDER
Special weather statement, May 4, 7:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT FRI MAY 4 2012

OHZ081-088-050015-
ADAMS OH-SCIOTO OH-
750 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCIOTO AND
SOUTHEASTERN ADAMS COUNTIES THROUGH 815 PM EDT...

AT 745 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 348 AT STATE ROUTE 125...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...INCLUDING BLUE
CREEK...WAMSLEY...TURKEY CREEK LAKE AND LOMBARDSVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3883 8308 3862 8314 3872 8353 3887 8349
Special weather statement, May 4, 8:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT FRI MAY 4 2012

OHZ080>082-050030-
ADAMS OH-PIKE OH-HIGHLAND OH-
807 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HIGHLAND...WESTERN
PIKE AND NORTHEASTERN ADAMS COUNTIES THROUGH 830 PM EDT...

AT 802 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SINKING
SPRING...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KINCAID SPRINGS.

ALSO...SINKING SPRING...LOCUST GROVE...SMOKY CORNERS AND POPLAR GROVE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3899 8352 3911 8350 3911 8321 3901 8323
      3901 8327 3896 8327

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:07 PM EDTSpecial Weather StatementILNAdams23 min
May 4, 9:19 PM EDTAreal Flood AdvisoryILNClinton, Fairfield, Fayette, Highland, Hocking, Pickaway and 1 more3 hr
May 4, 9:20 PM EDTFlash Flood WatchILNAdams, Brown, Butler, Champaign, Clark, Clermont and 20 more9 hr
May 4, 10:30 PM EDTAreal Flood AdvisoryILNButler, Warren3 hr
May 4, 10:46 PM EDTAreal Flood AdvisoryILNHighland, Pike119 min

Nearby

Flash Flood Warnings in Ohio, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.